Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 242, NWS Tulsa, OK

October 8, 2014Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 2014, 7:31 AM CDT for Franklin County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2014, 7:31 AM CDT (12:31 UTC)
Expired
Oct 8, 2014, 8:15 AM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS54 KTSA 081231
SVRTSA
ARC047-081315-
/O.NEW.KTSA.SV.W.0242.141008T1231Z-141008T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
731 AM CDT WED OCT 8 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 815 AM CDT

* AT 729 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM OZARK TO RATCLIFF TO CHARLESTON...AND MOVING
  SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...PETER PENDER...WIEDERKEHR
  VILLAGE...ALTUS...DENNING AND ALIX.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 36 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
      3531 9382 3531 9388 3537 9397 3556 9381
      3549 9370 3538 9370
TIME...MOT...LOC 1231Z 297DEG 12KT 3548 9379 3537 9385
          3536 9403

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
370 
WWUS54 KTSA 081244
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT WED OCT 8 2014

ARC047-081315-
/O.CON.KTSA.SV.W.0242.000000T0000Z-141008T1315Z/
FRANKLIN AR-
744 AM CDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FRANKLIN COUNTY UNTIL 815 AM CDT...

AT 742 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COAL HILL TO PARIS TO BRANCH...AND MOVING SOUTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...ETNA...MEG...PETER PENDER AND
  ALIX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
      3531 9382 3531 9388 3537 9397 3552 9376
      3549 9370 3538 9370
TIME...MOT...LOC 1245Z 301DEG 20KT 3544 9369 3532 9376
          3535 9392

HAIL...1.00IN
WIND...60MPH

$$
146 
WWUS54 KTSA 081310
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 AM CDT WED OCT 8 2014

ARC047-081320-
/O.EXP.KTSA.SV.W.0242.000000T0000Z-141008T1315Z/
FRANKLIN AR-
810 AM CDT WED OCT 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY WILL
EXPIRE AT 815 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.

LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
      3531 9382 3531 9388 3537 9397 3552 9376
      3549 9370 3538 9370
TIME...MOT...LOC 1310Z 301DEG 20KT 3537 9354 3525 9361
          3528 9377

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 6:08 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 8, 6:08 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
608 AM CDT WED OCT 8 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCT TSRA CURRENTLY ACROSS FAR ERN OK AND NW AR MAY IMPACT KFSM/KXNA/KFYV
THROUGH 14Z...AND WILL CARRY TEMPOS HIGHLIGHTING THUNDER AND MVFR
VSBYS. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
PERIOD...WITH VFR CONDITIONS FROM MID MORNING ON ACROSS THE AR TAF
SITES.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT WED OCT 8 2014/

DISCUSSION...
SCATTERED CONVECTION HAS RECENTLY DEVELOPED ALONG THE ELEVATED
FRONTAL ZONE AND IS EXPECTED TO PERSIST THROUGH THE MID MORNING
HOURS WHILE GRADUALLY SHIFTING EASTWARD. TEMPS WILL CONTINUE WELL
ABOVE NORMAL AS THE SFC BOUNDARY LIFTS NORTHWARD AND FOCUSES
CONVECTION NORTH OF THE FORECAST AREA TONIGHT.

THE SFC BOUNDARY AND/OR CONVECTIVE OUTFLOW WILL PUSH NEAR THE
OK/KS BORDER ON THURSDAY...WITH CONVECTION EXPANDING NORTH OF THE
BOUNDARY AND EXPANDING FURTHER SOUTH INTO THE AREA THURSDAY NIGHT.
FORCING ALOFT WILL ALSO BE INCREASING AHEAD OF AN UPPER WAVE THAT
WILL INTERACT WITH THE SFC BOUNDARY WHILE TAPPING AN AXIS OF
DEEPER MOISTURE. THE RESULT WILL BE WIDESPREAD PRECIP THROUGH
FRIDAY NIGHT BEFORE ENDING FROM WEST TO EAST ON SATURDAY.
TEMPERATURES WILL BE MUCH COOLER DURING THIS TIMEFRAME.

DATA HAVE COME INTO FAIRLY GOOD AGREEMENT ON ANOTHER UPPER WAVE
FOLLOWING QUICKLY BEHIND THE LATE WEEK SYSTEM. WHILE THIS IS A
RECENT CONVERGENCE IN MODEL SOLUTIONS...IT HAS BEEN ADVERTISED IN
SOME WAY FOR SEVERAL DAYS BY THE ECMWF/UKMET THUS THERE IS A GOOD
CHANCE THAT THE SCENARIO PANS OUT. THE RESULT WOULD BE ANOTHER ROUND
OF WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY...WITH
RIDGING ALOFT BUILDING INTO THE REGION AND WARM AND DRY CONDITIONS
RETURNING THEREAFTER.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT WED OCT 8 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT WED OCT 8 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

DISCUSSION...
A WARM FRONT WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY
WILL MOVE EAST NORTHEAST...ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH THE MORNING HOURS. ONE OR TWO STORMS MAY BRIEFLY
EXCEED SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWER AND THUNDERSTORM CHANCES WILL MARKEDLY INCREASE THURSDAY
NIGHT ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS
INTERACTIONS BETWEEN HIGH LEVEL TROPICAL MOISTURE...AN APPROACHING
SURFACE FRONT AND UPPER DISTURBANCE TAKE PLACE. LOCALLY HEAVY
RAINFALL AMOUNTS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS FROM LATE THURSDAY INTO FRIDAY. THE
POTENTIAL FOR HEAVY RAIN WILL SHIFT FURTHER SOUTH AND EAST LATER ON
FRIDAY AND FRIDAY NIGHT AS THE SURFACE FRONT MOVES SOUTHEAST. BEHIND
THE BOUNDARY...COOLER WEATHER IS EXPECTED THIS UPCOMING WEEKEND. RAIN
CHANCES MAY LINGER THROUGH THE WEEKEND...WITH ANOTHER ROUND OF
WIDESPREAD RAINFALL POSSIBLE SUNDAY NIGHT INTO MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 8, 6:15 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT WED OCT 8 2014

ARZ019-020-081145-
CRAWFORD AR-FRANKLIN AR-
615 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CENTRAL CRAWFORD

IN WEST CENTRAL ARKANSAS
     CENTRAL FRANKLIN

AT 615 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MOUNTAINBURG...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PINEY...MULBERRY...
MEG...CECIL...TONEY...LONELM...CRAVENS...JETHRO...MOUNTAINBURG AND
DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3562 9382 3540 9388 3552 9424 3565 9422
TIME...MOT...LOC 1115Z 280DEG 19KT 3557 9416
Special weather statement, Oct 8, 6:26 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
626 AM CDT WED OCT 8 2014

ARZ011-020-081200-
FRANKLIN AR-MADISON AR-
626 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 627 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
DUTTON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PETTIGREW AND DUTTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3576 9352 3576 9369 3567 9369 3567 9370
      3574 9381 3575 9381 3584 9371 3578 9351
      3577 9351
TIME...MOT...LOC 1127Z 304DEG 14KT 3577 9370
Special weather statement, Oct 8, 6:37 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
637 AM CDT WED OCT 8 2014

ARZ019-029-081200-
CRAWFORD AR-SEBASTIAN AR-
637 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN

AT 637 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KIBLER...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CONCORD...URSULA...ALMA AND KIBLER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3544 9408 3528 9409 3542 9428 3549 9425
TIME...MOT...LOC 1137Z 291DEG 13KT 3543 9422
Local storm report, Oct 8, 6:50 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 AM CDT WED OCT 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             3 NW MULBERRY           35.53N 94.09W
10/08/2014  E1.50 INCH       CRAWFORD           AR   TRAINED SPOTTER

            AT MILE MARKER 21 ON HWY 40 NORTHWEST OF MULBERRY.

&&

AEJ
Local storm report, Oct 8, 6:59 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 AM CDT WED OCT 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             LOWELL                  36.26N 94.13W
10/08/2014  E1.00 INCH       BENTON             AR   PUBLIC

&&

AEJ
Special weather statement, Oct 8, 7:00 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 AM CDT WED OCT 8 2014

ARZ010-081230-
WASHINGTON AR-
700 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON

AT 700 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SUMMERS...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WALNUT GROVE...LINCOLN...PRAIRIE GROVE...
HOGEYE...CLYDE...CANEHILL...SUMMERS...RHEA...VINEY GROVE AND PRAIRIE
GROVE BATTLEFIELD STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3587 9451 3600 9454 3601 9453 3607 9428
      3585 9418
TIME...MOT...LOC 1200Z 261DEG 19KT 3595 9449

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 5:13 AM CDTSevere Thunderstorm WarningTSACrawford47 min
Oct 8, 5:21 AM CDTSpecial Weather StatementTSAMadison24 min
Oct 8, 6:15 AM CDTSpecial Weather StatementTSAFranklin30 min
Oct 8, 6:22 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin38 min
Oct 8, 6:26 AM CDTSpecial Weather StatementTSAJohnson34 min
Oct 8, 6:37 AM CDTSpecial Weather StatementTSACrawford23 min
Oct 8, 6:56 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin49 min
Oct 8, 7:00 AM CDTSpecial Weather StatementTSAWashington30 min
Oct 8, 7:11 AM CDTSevere Thunderstorm WarningTSABenton, Washington22 min
Oct 8, 7:15 AM CDTSevere Thunderstorm WarningTSAFranklin45 min
Oct 8, 7:51 AM CDTSpecial Weather StatementTSACarroll24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.